A CASE REPORT OF NADROPARIN INDUCED HYPERKALEMIA


Dr Balaji Ommurugan, Dr. Navin Ashok Patil, Dr Bharti Chogtu Magazine

Abstract


ABSTRACT
Nadroparin, a low molecular weight heparin, has prophylactic and therapeutic use in thromboembolic disorder. In a patient with carcinoma ovary
stage 3 B, nadroparin was given prophylactically for deep vein thrombosis (DVT) before and after interval cytoreduction surgery. Nadroparin 0.3 ml
was given subcutaneously once daily for 1 day preoperatively and 8 days postoperatively. Rise in serum potassium was observed on the third postoperative
day
suggestive
of hyperkalemia.
Intravenous
fluids were
given,
and the
drug was
stopped
on the 9
post-operative day and hyperkalemia
resolved after 2 days. Monitoring of serum potassium level is essential when Nadroparin is administered prophylactically for more than 7 days for
DVT. As this case illustrates a causal relationship between nadroparin and hyperkalemia, caution must be exercised with nadroparin.
Keywords: Nadroparin, Hyperkalemia, Thrombosis.
th


| PDF |


About this article

Title

A CASE REPORT OF NADROPARIN INDUCED HYPERKALEMIA

Date

01-08-2016

Additional Links

Manuscript Submission

Journal

Asian Journal of Pharmaceutical and Clinical Research
Vol 9 Suppl 1 August 2016 Page: 3-4

Print ISSN

0974-2441

Online ISSN

2455-3891

Statistics

80 Views | 170 Downloads

Authors & Affiliations

Dr Balaji Ommurugan
Postgraduate student, Department of Pharmacology, KMC Manipal
India

Dr. Navin Ashok Patil
Assistant Professor, Department of pharmacology, KMC Manipal, manipal university
India

Dr Bharti Chogtu Magazine
Associate Professor, Department of pharmacoogy, KMC Manipal
India


Article Tools


Email this article (Login required)
Email the author (Login required)

Refbacks

  • There are currently no refbacks.